Alert archive / Illinois / Freeze Warnings in 2014
Freeze Warning 1, NWS Lincoln, IL
NWS Lincoln, IL issued this freeze warning at Apr 14, 2014, 3:08 PM CDT for 17 counties in Illinois. It took effect at Apr 15, 2014, 2:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2014, 3:08 PM CDT (20:08 UTC)
- In effect from
- Apr 15, 2014, 2:00 AM CDT
- Expired
- Apr 15, 2014, 9:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Lincoln, IL
Counties Cass County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Morgan County, IL, Moultrie County, IL, Richland County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL
The radar
The Lincoln radar (KILX), 96 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.1 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 526 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
530 WWUS73 KILX 142008 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 308 PM CDT MON APR 14 2014 ILZ040-047-049>052-054-056-061-062-066-067-071-072-150400- /O.NEW.KILX.FZ.W.0001.140415T0700Z-140415T1400Z/ SCHUYLER-CASS-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MOULTRIE-COLES- SHELBY-CUMBERLAND-EFFINGHAM-JASPER-CLAY-RICHLAND- INCLUDING THE CITIES OF...JACKSONVILLE...SPRINGFIELD... TAYLORVILLE...CHARLESTON...MATTOON...SHELBYVILLE...EFFINGHAM... FLORA 308 PM CDT MON APR 14 2014 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CDT TUESDAY. * TEMPERATURE...LOWS TEMPERATURES DURING THE EARLY MORNING HOURS OF TUESDAY WILL RANGE FROM 26 TO 31 DEGREES. * IMPACTS...EARLY SEASON VEGETATION AND SENSITIVE PLANTS MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ SMITH
3 follow-up statements
621 WWUS73 KILX 150254 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 954 PM CDT MON APR 14 2014 ILZ040-047-049>052-054-056-061-062-066-067-071-072-151100- /O.CON.KILX.FZ.W.0001.140415T0700Z-140415T1400Z/ SCHUYLER-CASS-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MOULTRIE-COLES- SHELBY-CUMBERLAND-EFFINGHAM-JASPER-CLAY-RICHLAND- INCLUDING THE CITIES OF...JACKSONVILLE...SPRINGFIELD... TAYLORVILLE...CHARLESTON...MATTOON...SHELBYVILLE...EFFINGHAM... FLORA 954 PM CDT MON APR 14 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT TUESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT TUESDAY. * TEMPERATURE...LOWS TEMPERATURES DURING THE EARLY MORNING HOURS OF TUESDAY WILL RANGE FROM 26 TO 31 DEGREES. * IMPACTS...EARLY SEASON VEGETATION AND SENSITIVE PLANTS MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ BAK
741 WWUS73 KILX 150716 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 216 AM CDT TUE APR 15 2014 ILZ063-068-073-151400- /O.EXA.KILX.FZ.W.0001.000000T0000Z-140415T1400Z/ CLARK-CRAWFORD-LAWRENCE- INCLUDING THE CITY OF...LAWRENCEVILLE 216 AM CDT TUE APR 15 2014 ...FREEZE WARNING IN EFFECT UNTIL 9 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT UNTIL 9 AM CDT THIS MORNING. * TEMPERATURE...LOW TEMPERATURES EARLY THIS MORNING WILL DROP INTO THE LOWER 30S. * IMPACTS...EARLY SEASON VEGETATION AND SENSITIVE PLANTS MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ILZ040-047-049>052-054-056-061-062-066-067-071-072-151400- /O.CON.KILX.FZ.W.0001.000000T0000Z-140415T1400Z/ SCHUYLER-CASS-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MOULTRIE-COLES- SHELBY-CUMBERLAND-EFFINGHAM-JASPER-CLAY-RICHLAND- INCLUDING THE CITIES OF...JACKSONVILLE...SPRINGFIELD... TAYLORVILLE...CHARLESTON...MATTOON...SHELBYVILLE...EFFINGHAM... FLORA 216 AM CDT TUE APR 15 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. * TEMPERATURE...LOW TEMPERATURES EARLY THIS MORNING WILL DROP INTO THE UPPER 20S. * IMPACTS...EARLY SEASON VEGETATION AND SENSITIVE PLANTS MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ BARNES
455 WWUS73 KILX 151402 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 902 AM CDT TUE APR 15 2014 ...THE FREEZING WARNING EXPIRED AT 9 AM TODAY... ILZ040-047-049>052-054-056-061>063-066>068-071>073-151515- /O.EXP.KILX.FZ.W.0001.000000T0000Z-140415T1400Z/ SCHUYLER-CASS-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MOULTRIE-COLES- SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND- LAWRENCE- INCLUDING THE CITIES OF...JACKSONVILLE...SPRINGFIELD... TAYLORVILLE...CHARLESTON...MATTOON...SHELBYVILLE...EFFINGHAM... FLORA...LAWRENCEVILLE 902 AM CDT TUE APR 15 2014 ...FREEZE WARNING EXPIRED AT 9 AM CDT THIS MORNING... THE FREEZE WARNING EXPIRED AT 9 AM CDT THIS MORNING AS TEMPERATURES ELEVATED BETWEEN 32 AND 37 DEGREES. TEMPERATURES COULD GET CLOSE TO FREEZING AGAIN OVERNIGHT. $$ 07
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this freeze warning went out at Apr 14, 2:45 PM CDT, 23 minutes earlier.
Area forecast discussion, Apr 14, 2:45 PM CDT, 23 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 245 PM CDT Mon Apr 14 2014 .DISCUSSION... ISSUED 230 PM CDT Mon Apr 14 2014 SHORT TERM...Tonight through Thursday A period of wet snow across the east this evening, followed by a hard freeze over a good portion of the area tonight, and across our east Tuesday night/Wednesday morning. Large and slow moving 500 mb trof axis across the Missouri Valley early this afternoon should gradually work its way across our area this evening producing a period of light snow and rain. As darkness sets in this evening, our chances for seeing some minor accumulations increases, especially over the eastern half of the forecast area where the precip will linger a bit longer. Still not looking for much more than a half inch to one inch of slushy snow, mainly on grassy areas with the precipitation shutting down as the 500 mb trof axis shifts to our east just after midnight. Models are insistent of scouring out the low level moisture late tonight with clearing from west to east late this evening with our far southeast the last to clear around dawn. 850 temperatures forecast to drop to around -10c later this evening and based on the upstream morning low temperatures west of the Missouri River, will continue to advertise mid 20s north to the lower 30s southeast by dawn Tuesday. Lightest winds will be out west and southwest late tonight and will be the area where skies will clear out earlier than in the far southeast. The recent warm temps over the past several days has resulted in quick green up and rapid flowering of many trees, especially in areas along and south of a Rushville to Springfield to Marshall line. Will issue a Freeze Warning for the above area tonight, except for Clark, Crawford and Lawrence counties as it appears they will have the cloud cover for the longest period of time overnight with clearing not expected over the far southeast counties until just after sunrise. After the cold start to the morning on Tuesday, high pressure will drift across the area bringing quiet but chilly conditions during the afternoon. Forecast soundings showing the potential for some cumulus development during the late morning hours but most of the soundings showing the moisture depth decreasing in the afternoon. Freezing temps likely again on Tuesday night/Wednesday morning, especially east of Interstate 55 which will be closest to the ridge axis. Further west, the return flow is already setting up late in the evening so we expect a quick fall in temps during the evening and then temps to remain steady overnight. South winds to increase on Thursday ahead of the next weather system taking shape out over Iowa which should result in much warmer air advecting north into the region with most locations warming into the 60s. Rain chances start to increase ahead of the upper wave Thursday night with overnight lows quite a bit warmer than the previous nights lows due to the cloud cover and a light southeast flow. LONG TERM...Friday through Monday Rain chances the main forecast concern Friday and again Easter Sunday as models have come around to a more consistent solution on both systems. Upper pattern initially deamplifies allowing more of a zonal flow across the lower 48 early in the period before both the GFS and ECMWF suggest the upper wave on Sunday will dig more into the lower Great Lakes increasing the chances for showers starting Saturday night over the northwest. Models depict a weak surface reflection, more of an inverted trof, shifting slowly across the area with the deeper moisture and better instability remaining to our south, similar to the wave moving across the area on Friday. Temperatures this period are expected to average out below normal, although not nearly as cold as what will occur over our area early this week. Smith && .AVIATION... ISSUED 1259 PM CDT Mon Apr 14 2014 Expect scattered light rain showers to redevelop across the central IL airports this afternoon. The light rain will mix with and change to light snow during the afternoon and early evening with MVFR vsbys possible at times. MVFR ceilings will also continue across the central IL airports through this evening and then scatter out from west to east between 05Z-09Z starting at western taf sites of PIA and SPI and last at eastern taf site of CMI. Blustery NNW winds 14-18 kts with gusts 20-28 kts this afternoon will diminish to 10-15 kts after sunset and be NW 7-13 kts later tonight and Tue morning. Strong cold front over central IN into far nw KY has passed se of IL by midday. Strong upper level trof and embedded northern stream short wave over the upper Midwest will settle into IL this evening, then shift east of IL by dawn Tue as surface high pressure ridge shifts into the eastern plains Tue morning. Nearby upper level trof could still produce at least scattered cumulus clouds around 3k ft Tue morning especially in eastern IL and broken cu/stratocu ceilings by midday Tue may be near or just east of CMI. 07 && .CLIMATE... ISSUED 230 PM CDT Mon Apr 14 2014 Here are some record low temperatures for Peoria, Springfield and Lincoln for tonight and Tuesday night (April 15th and 16th)... Peoria for tonight: 23 degrees set back in 1928 Peoria for Tuesday night: 24 degrees set back in 1962 Springfield tonight: 25 degrees set back in 1928 Springfiled Tue night: 26 degrees set back in 1962 Lincoln for tonight: 21 degrees set back in 1928 Lincolh for Tue night: 25 degrees set back in 1962 && .ILX WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING from 2 AM to 9 AM CDT Tuesday FOR ILZ040-047- 049>052-054-056-061-062-066-067-071-072. &&
Hazardous weather outlook, Apr 14, 3:06 PM CDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 306 PM CDT MON APR 14 2014 ILZ027>031-036-037-041-048-151200- FULTON-KNOX-MARSHALL-MASON-MENARD-PEORIA-STARK-TAZEWELL-WOODFORD- 306 PM CDT MON APR 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT OCCASIONAL LIGHT SNOW WILL OCCUR INTO EARLY THIS EVENING ACROSS THE ILLINOIS RIVER VALLEY. SNOW ACCUMULATION SHOULD BE MINOR UP TO AROUND A HALF INCH...AND MAINLY ON GRASSY AREAS. TEMPERATURES OVERNIGHT WILL FALL INTO THE MID TO UPPER 20S AND NEAR 30 DEGREES TUESDAY NIGHT. THIS COULD DAMAGE ANY TENDER VEGETATION THAT HAS BEEN PLANTED ALREADY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. ILZ040-047-049-050-151200- CASS-MORGAN-SCHUYLER-SCOTT- 306 PM CDT MON APR 14 2014 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT AS COLDER AIR SPREADS ACROSS CENTRAL ILLINOIS...LIGHT RAIN SHOWERS AND PATCHY DRIZZLE WILL CHANGE TO LIGHT SNOW DURING LATE THIS AFTERNOON...AND DIMINISHING THIS EVENING. ANY ACCUMULATION SHOULD BE MINOR NEAR A HALF INCH OR LESS...AND LIMITED TO GRASSY AREAS. TEMPERATURES OVERNIGHT WILL FALL INTO THE MIDDLE TO UPPER 20S AND REACH LOWER 30S TUESDAY NIGHT. THIS COULD DAMAGE ANY TENDER VEGETATION THAT HAS BEEN PLANTED ALREADY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. ILZ038-042>046-053-055-057-151200- CHAMPAIGN-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON-MCLEAN-PIATT- VERMILION- 306 PM CDT MON APR 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT AS COLDER AIR SPREADS ACROSS CENTRAL ILLINOIS...LIGHT RAIN SHOWERS AND PATCHY DRIZZLE WILL BEGIN TO MIX WITH LIGHT SNOW DURING LATE AFTERNOON AND EARLY EVENING...THEN CHANGE TO ALL LIGHT SNOW BEFORE ENDING DURING THIS EVENING. SNOW ACCUMULATIONS WILL BE MINOR AND LIMITED TO GRASSY AREAS...ALTHOUGH LOCATIONS FROM ABOUT DECATUR TO DANVILLE NORTHWARD MAY SEE AS MUCH AS HALF AN INCH. TEMPERATURES OVERNIGHT AND AGAIN TUESDAY NIGHT WILL FALL INTO THE UPPER 20S TO NEAR 30 DEGREES. THIS COULD DAMAGE ANY TENDER VEGETATION THAT HAS BEEN PLANTED ALREADY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. ILZ051-052-054-056-061-151200- CHRISTIAN-COLES-MOULTRIE-SANGAMON-SHELBY- 306 PM CDT MON APR 14 2014 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT AS COLDER AIR SPREADS ACROSS CENTRAL ILLINOIS...LIGHT RAIN SHOWERS AND PATCHY DRIZZLE WILL BEGIN TO MIX WITH LIGHT SNOW DURING THIS AFTERNOON...THEN CHANGE TO ALL LIGHT SNOW BEFORE ENDING DURING THIS EVENING. ACCUMULATIONS WILL BE MINOR AND LIMITED TO GRASSY AREAS...ALTHOUGH LOCATIONS NORTH OF I-72 MAY SEE AS MUCH AS HALF AN INCH. TEMPERATURES OVERNIGHT WILL FALL INTO THE UPPER 20S TO NEAR 30 DEGREES OVERNIGHT AND AGAIN TUESDAY NIGHT. THIS COULD DAMAGE TENDER VEGETATION THAT HAS BEEN PLANTED ALREADY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. ILZ062-066-067-071-072-151200- CLAY-CUMBERLAND-EFFINGHAM-JASPER-RICHLAND- 306 PM CDT MON APR 14 2014 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT LIGHT RAIN SHOWERS AND PATCHY DRIZZLE WILL MIX WITH LIGHT SNOW THIS EVENING BEFORE ENDING AROUND MIDNIGHT. AT THIS TIME...IT APPEARS ANY MINOR ACCUMULATIONS SHOULD BE NORTH OF I-70. A FREEZE IS LIKELY LATER TONIGHT UNTIL MID MORNING TUESDAY AND AGAIN TUESDAY NIGHT WITH LOWS AROUND 30 DEGREES. THIS COULD DAMAGE TENDER VEGETATION THAT HAS BEEN PLANTED ALREADY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. ILZ063-068-073-151200- CLARK-CRAWFORD-LAWRENCE- 306 PM CDT MON APR 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT LIGHT RAIN SHOWERS AND PATCHY DRIZZLE WILL MIX WITH LIGHT SNOW THIS EVENING BEFORE ENDING AROUND MIDNIGHT. AT THIS TIME...IT APPEARS ANY MINOR ACCUMULATIONS SHOULD BE NORTH OF I-70. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MINOR FLOODING WILL CONTINUE ALONG THE WABASH RIVER FOR THE NEXT SEVERAL DAYS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. 07
Nearby
Freeze Warnings in Illinois, 2014Every freeze warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.